Alert archive / California / Red Flag Warnings in 2017

Red Flag Warning 3, NWS Sacramento, CA

July 15, 2017

NWS Sacramento, CA issued this red flag warning at Jul 15, 2017, 6:44 PM PDT. It took effect at Jul 15, 2017, 11:00 PM PDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2017, 6:44 PM PDT (01:44 UTC)
In effect from
Jul 15, 2017, 11:00 PM PDT
Expired
Jul 16, 2017, 3:19 PM PDT
In force
16 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

748 
WWUS86 KSTO 160144
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
644 PM PDT Sat Jul 15 2017

...CRITICAL FIRE WEATHER CONDITIONS THROUGH SUNDAY...

.HIGH PRESSURE BUILDING INTO THE PACIFIC NORTHWEST WILL CAUSE
LOCALLY BREEZY NORTH WINDS TO DEVELOP OVER PORTIONS OF THE 
COASTAL RANGE AND EXTREME WESTERN PORTION OF THE SACRAMENTO VALLEY
LATE SATURDAY NIGHT AND INTO SUNDAY. THESE WINDS WILL CAUSE
HUMIDITY TO LOWER OVERNIGHT AND INTO SUNDAY. THE WINDS SHOULD
DIMINISH LATE SUNDAY AND ALLOW FOR SOME IMPROVEMENT IN HUMIDITY. 

CAZ215-216-263-264-279-170000-
/O.NEW.KSTO.FW.W.0003.170716T0600Z-170717T0000Z/
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-Eastern Mendocino NF-
644 PM PDT Sat Jul 15 2017

...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT
SUNDAY FOR LOW HUMIDITY AND GUSTY NORTH WINDS FOR FIRE WEATHER 
ZONES 215, 216, 263, 264, AND 279...

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect from 11 PM this evening to 5 PM PDT
Sunday. 

* AFFECTED AREA...Fire weather zone 215.Fire weather zone 
  216.Fire weather zone 263.Fire weather zone 264.Fire weather 
  zone 279. 

* WIND...NORTH WINDS 6 TO 12 MPH WITH GUSTS TO 20 MPH. 

* HUMIDITY...POOR HUMIDITY RECOVERY FROM 20 TO 40 PERCENT TONIGHT
  AND AS LOW AS 8 TO 12 PERCENT SUNDAY. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
3 follow-up statements
609 
WWUS86 KSTO 161440
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
740 AM PDT Sun Jul 16 2017

...CRITICAL FIRE WEATHER CONDITIONS THROUGH TODAY...

.CONTINUED BREEZY NORTH WINDS WITH LOW HUMIDITY OVER PORTIONS OF 
THE COASTAL RANGE AND EXTREME WESTERN PORTION OF THE SACRAMENTO 
VALLEY THROUGH TODAY. THE WINDS SHOULD DIMINISH LATER TODAY AND 
ALLOW FOR SOME IMPROVEMENT IN HUMIDITY.

CAZ215-216-263-264-279-170000-
/O.CON.KSTO.FW.W.0003.000000T0000Z-170717T0000Z/
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-Eastern Mendocino NF-
740 AM PDT Sun Jul 16 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON FOR LOW HUMIDITY AND GUSTY NORTH WIND FOR FIRE WEATHER 
ZONES 215, 216, 263, 264, AND 279...

* AFFECTED AREA...Fire weather zone 215.Fire weather zone 
  216.Fire weather zone 263.Fire weather zone 264.Fire weather 
  zone 279. 

* WIND...NORTH WINDS 6 TO 12 MPH WITH GUSTS TO 20 MPH.

* HUMIDITY...POOR HUMIDITY RECOVERY FROM 20 TO 40 PERCENT
  TONIGHTAND AS LOW AS 8 TO 12 PERCENT TODAY. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

JCLAPP
139 
WWUS86 KSTO 161831
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
1131 AM PDT Sun Jul 16 2017

...CRITICAL FIRE WEATHER CONDITIONS THROUGH TODAY AND MONDAY...

.CONTINUED BREEZY NORTH WINDS WITH LOW HUMIDITY OVER PORTIONS OF
THE COASTAL RANGE AND EXTREME WESTERN PORTION OF THE SACRAMENTO
VALLEY THROUGH TODAY. DRY, SOUTHWEST GUSTY WIND MONDAY WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS OVER NORTHEAST SHASTA COUNTY,
EASTWARD OF HIGHWAY 89.

CAZ214-170030-
/O.NEW.KSTO.FW.W.0004.170717T2100Z-170718T0300Z/
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
1131 AM PDT Sun Jul 16 2017

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT MONDAY FOR LOW
HUMIDITY AND GUSTY SOUTHWESTERLY WIND FOR FIRE WEATHER ZONE 
214...

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect from 2 PM to 8 PM PDT Monday. 

* AFFECTED AREA...Fire weather zone 214, generally eastward of
  Highway 89.

* WIND...West-southwest wind 14 to 17 mph with gusts 30 to 35 mph.
 
* HUMIDITY...12 to 15 percent Monday afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ215-216-263-264-279-170000-
/O.CON.KSTO.FW.W.0003.000000T0000Z-170717T0000Z/
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-Eastern Mendocino NF-
1131 AM PDT Sun Jul 16 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON FOR LOW HUMIDITY AND GUSTY NORTHERLY WIND FOR FIRE 
WEATHER ZONES 215, 216, 263, 264, AND 279...

* AFFECTED AREA...Fire weather zone 215.Fire weather zone 
  216.Fire weather zone 263.Fire weather zone 264.Fire weather 
  zone 279. 

* WIND...North winds 6 to 12 mph with gusts to 20 mph.

* HUMIDITY...8 to 12 percent today.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
JClapp
516 
WWUS86 KSTO 162219
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
319 PM PDT Sun Jul 16 2017

...Critical Fire Weather Conditions Monday and Tuesday afternoons...

.Continued breezy north winds with low humidity overnight across
portions of the Coastal Range and extreme western portion of the
Sacramento Valley. Dry, southwest gusty wind Monday and Tuesday
afternoon will likely create critical fire weather conditions over
northeast Shasta County.

CAZ215-216-263-264-279-162330-
/O.CAN.KSTO.FW.W.0003.000000T0000Z-170717T0000Z/
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-Eastern Mendocino NF-
319 PM PDT Sun Jul 16 2017

...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITY AND GUSTY 
NORTHERLY WIND FOR FIRE WEATHER ZONES 215, 216, 263, 264, AND 
279...

The National Weather Service in Sacramento has cancelled the Red 
Flag Warning for the Coastal Range and adjacent Sacramento Valley 
edge.

The area will still experience gusty evening gusts and low
humidity. Even though the warning has been canceled, humidity
recovery will still be limited tonight.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ214-170600-
/O.NEW.KSTO.FW.A.0003.170718T2100Z-170719T0300Z/
/O.CON.KSTO.FW.W.0004.170717T2100Z-170718T0300Z/
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
319 PM PDT Sun Jul 16 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT 
MONDAY FOR LOW HUMIDITY AND GUSTY SOUTHWESTERLY WIND FOR FIRE 
WEATHER ZONE 214...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH 
TUESDAY EVENING FOR LOW HUMIDITY AND GUSTY SOUTHWESTERLY WIND FOR 
FIRE WEATHER ZONE 214...

The National Weather Service in Sacramento has issued a Fire 
Weather Watch, which is in effect from Tuesday afternoon through 
Tuesday evening. 

* AFFECTED AREA...Fire weather zone 214, generally eastward of 
  Highway 89. 

* WIND...West-southwest wind 14 to 17 mph with gusts 30 to 35 mph.

* HUMIDITY...12 to 15 percent Monday afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

JClapp

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jul 15, 2:07 PM PDT, 4 hours 37 minutes earlier.

Area forecast discussion, Jul 15, 2:07 PM PDT, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
207 PM PDT Sat Jul 15 2017

.SYNOPSIS...
Hot and dry this weekend with temperatures into the triple digits
in the Valley. A few thunderstorms possible near the Sierra crest
south of Lake Tahoe this weekend. Cooling to near seasonal
normals next week.
&&

.DISCUSSION...

Temperatures have been trending 3 to 6 degrees warmer than
yesterday. Many locations within the valley will top out around
100 degrees today with the north end of the valley near 105. A
light north wind will develop by late morning and persist through
about mid to late afternoon before the winds reverse direction
within the valley. Clouds moving up from the south will spread
over parts of the region and help to keep tonight's lows a little
warmer...mainly over the southern half of the CWA. The clouds will
move east during Sunday morning and temperatures will warm to
between 103 and 108 for the highs.

The heat will be short lived as the high pressure shifts to the
east and a weak trough develops over the west coast. This will
cool temperatures Monday and Tuesday back to near seasonal
normals with decent flow through the Delta each day.

&&
.EXTENDED DISCUSSION (Wednesday THROUGH Saturday)

A low pressure area off the coast of British Columbia will
keep a weak trough along the California coast. This will
generate enough onshore flow through the Delta to keep extreme
heat at bay and temperatures near seasonal normals. Conditions
will be dry and monsoon moisture is expected to remain well to
the south and east of NorCal.

&&

.AVIATION...

VFR conditions next 24 hours. Winds less than 10 kts for TAF
sites.
&&

.STO WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM PDT Sunday for Carquinez Strait and
Delta-Central Sacramento Valley-Clear Lake/Southern Lake County-
Motherlode-Mountains Southwestern Shasta County to Northern Lake
County-Northeast Foothills/Sacramento Valley-Northern Sacramento
Valley-Northern San Joaquin Valley-Southern Sacramento Valley-
Western Plumas County/Lassen Park.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 11:31 AM PDTRed Flag WarningSTO56 hr
Jul 16, 3:19 PM PDTFire Weather WatchSTO12 hr

Nearby

Red Flag Warnings in California, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.